Alert archive / California / Frost Advisories in 2024
Frost Advisory 9, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 26, 2024, 3:18 AM PDT for Lake County, Mendocino County, Trinity County, California. It took effect at Apr 27, 2024, 2:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2024, 3:18 AM PDT (10:18 UTC)
- In effect from
- Apr 27, 2024, 2:00 AM PDT
- Expired
- Apr 27, 2024, 7:17 AM PDT
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
Counties Lake County, CA, Mendocino County, CA, Trinity County, CA
The radar
The Beale AFB radar (KBBX), 128 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 10.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
819 WWUS76 KEKA 261018 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 318 AM PDT Fri Apr 26 2024 CAZ107-108-110-111-114-261830- /O.NEW.KEKA.FR.Y.0009.240427T0900Z-240427T1500Z/ Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake- Including Peanut, Gravelly Valley Airport, Forest Glen, Covelo, Trinity Center, Carrville, Potter Valley, and Hayfork 318 AM PDT Fri Apr 26 2024 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Trinity County, Northern Mendocino Interior, and Northern Lake. * WHEN...From 2 AM to 8 AM PDT Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka MKK
3 follow-up statements
144 WWUS76 KEKA 262215 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 315 PM PDT Fri Apr 26 2024 CAZ107-108-110-111-114-270615- /O.CON.KEKA.FR.Y.0009.240427T0900Z-240427T1500Z/ Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake- Including Peanut, Trinity Center, Potter Valley, Gravelly Valley Airport, Carrville, Covelo, Forest Glen, and Hayfork 315 PM PDT Fri Apr 26 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Trinity County, Northern Mendocino Interior, and Northern Lake. * WHEN...From 2 AM to 8 AM PDT Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka DB
670 WWUS76 KEKA 270614 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1114 PM PDT Fri Apr 26 2024 CAZ107-108-110-111-114-271415- /O.CON.KEKA.FR.Y.0009.240427T0900Z-240427T1500Z/ Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake- Including Gravelly Valley Airport, Hayfork, Carrville, Forest Glen, Potter Valley, Trinity Center, Peanut, and Covelo 1114 PM PDT Fri Apr 26 2024 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SATURDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Trinity County, Northern Mendocino Interior, and Northern Lake. * WHEN...Until 8 AM PDT Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka EYS
460 WWUS76 KEKA 271417 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 717 AM PDT Sat Apr 27 2024 CAZ107-108-110-111-114-271530- /O.CAN.KEKA.FR.Y.0009.000000T0000Z-240427T1500Z/ Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake- Including Trinity Center, Gravelly Valley Airport, Covelo, Hayfork, Carrville, Forest Glen, Peanut, and Potter Valley 717 AM PDT Sat Apr 27 2024 ...FROST ADVISORY EXPIRED... The threat has ended. $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka DB
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 25, 2:38 PM PDT, 12 hours 40 minutes earlier.
Area forecast discussion, Apr 25, 2:38 PM PDT, 12 hours 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
238 PM PDT Thu Apr 25 2024
.SYNOPSIS...Periods of light to moderate rain are forecast tonight
through Friday. Drier and cooler conditions are expected for the
weekend except for a slight chance of light rain north of Cape
Mendocino Saturday afternoon and evening.
&&
.DISCUSSION...Upper trough offshore/over the Pac NW is forecast
to dig southeastward tonight and then into northern Great Basin
on Friday. This will leave NW California in a moist northwesterly
onshore/upslope flow with PWAT anomalies are about 125-150% of
normal. Greatest precip amounts are forecast to occur across interior
Del Norte over 2 days (today- Friday). Much less is expected for
Mendocino, Lake and eastern Trinity where only a few hundredths or
nothing is forecast. Light snow is also expected for elevations
above 5500-6000 feet with around 1-4 inches for the highest
peaks today through Friday. Overall, not a major precip maker by
any means, but certainly enough to put a damper on outdoor activities.
The trough will also induce stronger NW winds, mainly across Lake
perhaps eastern Trinity/eastern Mendocino this evening and again
on Friday. W-NW wind gusts to 30 to 40 mph for the wind-prone
exposed ridges are highly probable (>60% chance).
Subfreezing temperatures are highly probable (80% chance) for the
mountains above 3500-4000 feet Friday night and Saturday morning.
Probabilities for valleys to freeze are much less certain with
only a 30-40% chance for the typical cold valleys in Trinity;
Ruth, Hayfork, Mad River, Coffee Creek & Carrville. Dinsmore
right along the Trinity/Humboldt border my get close to 32F too.
Fog and low clouds will form in the valleys and hinder the
longwave cooling. Some interior valleys in Mendo, Del Norte, Lake
and Humboldt are forecast to dip down to the mid 30's, so it will
start off chilly (for late April) on Saturday.
Otherwise, broad and flat ridging is forecast to build offshore
as another shortwave trough progresses into the Pac NW over the
weekend into early next week. This low-amplitude westerly flow
will most likely keep temperatures on the mild side and slightly
below or near seasonal normals through early next week.
Mid to late week (Wed and Thu) considerable uncertainty grows
regarding precip chances (timing and amounts) as another trough
drops down from the NW. Once again, highest precip chances will be
north of Cape Mendocino with the lowest south. Temperatures will
most likely trend down after a brief warm up Mon and Tue. DB
&&
.AVIATION...Coastal Terminals: A weak frontal system is bringing
light rain and showers to region today. Ceilings will continue to
enter MVFR to TEMPO IFR levels this afternoon. Probability for
more consistent IFR is highest from 1Z to 6Z. Dynamic ensemble
based guidance takes it down to LIFR at ACV, but confidence is not
high on that currently. The coastal southerly winds of 10 to 15
kts winds will subside this evening. Ceilings will lift some
Friday morning, but probs for at least TEMPO MVFR conditions will
remain through this TAF period.
UKI: Winds are from a more northerly direction and producing OCNL
gusts. The weak front will produce VCSH to -SHRA into the valley to
lower CIGS to MVFR level tonight, with heights possibly nearing IFR
into early Friday morning. Lifting and a transition towards VFR is
expected towards the end of the TAF period. /JJW
&&
.MARINE...Southerly winds up to 15 kt will progress through the
waters this evening with the passage of a weak front. Light, westerly
winds behind the front will shift northerly and increase Friday,
mainly in the southern waters where Small Craft Advisory level
winds and seas are expected. Otherwise, the ongoing WNW swell at
10 - 11 seconds will gradually ease below 10 seconds with wave
heights around 6 - 8 feet through Saturday. A longer period WNW
swell will arrive Saturday morning around 14 seconds with smaller
wave heights around 2 - 3 feet. Monday evening looks to have near
Gale gusts south of Cape Mendocino which will last through Tuesday
evening. EYS/JJW
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 3 AM Saturday to midnight PDT
Saturday night for PZZ455-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngNearby
Frost Advisories in California, 2024Every frost advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.